Advise please......meds

Options
vickyb17uk
vickyb17uk Member Posts: 14
edited 16. Mar 2015, 06:54 in Living with Arthritis archive
Morning all

I have recently in the last couple of weeks had a rhumatology appointment. this has confirmed suspected (by GP) fibromyalgia and facet joint arthritis for definate. I have pains in other joints too.
I have been on several different medications over the last few years as the pain is not something which has come on recent. I am currently taking gabapentin 1500mg daily, arcoxia 60mg daily, tramadol and oramorph when needed.
However because of the oramorph not lasting very long have been moved over to modified release tramadol (12 hours) which doesnt seem to last long (or work well). I was therefore given a butrans patch 10mcg. This made me very sick indeed. (paramedics out to me at work). However my consultant has put me on the lower dose of butrans to see how I get on. As you can understand from previous experience i am very wary about retrying the patch even though it is a lower dose.

On speaking to consutant this past friday as i rang up for advise because of increasing numbness in leg (who has now brought MRI forward to this wednesday) she has encouraged me to give this another go as she found out i had not used it yet.
Has anyone had any experiences of this med, good or bad that they would be able to share with me. I really feel i should give it another go but understandably very nervous..

Thanks

Comments

  • [Deleted User]
    [Deleted User] Posts: 3,635
    edited 30. Nov -1, 00:00
    Options
    Welcome to Arthritis Care Forums vickyb17uk from the moderation team.

    As mods we are here to help with any problems you may have on the message boards.

    There are lots of lovely people here with a wide range of experiences with arthritis and the problems of living with the condition. Just join in wherever you like and you will be made very welcome.

    I look forward to seeing you posting on the boards.

    Best wishes
    Mod B
  • stickywicket
    stickywicket Member Posts: 27,731
    edited 30. Nov -1, 00:00
    Options
    Hello and welcome from me, too :) I'm afraid I won't be much use to you as I've never taken the strong paindullers. My OA arrived as a result of many years of RA but, luckily, my back's OK more or less.

    I know one or two on here use butrans patches (though I've no idea what strength) and I hope they'll be around soon. Unfortunately, the weekend is often quiet on here.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • theresak
    theresak Member Posts: 1,998
    edited 30. Nov -1, 00:00
    Options
    Hello and welcome, though I'm sorry you're having such a tough time. I have RA, but I've never used the patches so can't offer any advice. I am familiar with Tramadol, and have used the slow-release when pain is severe.

    Hopefully after your MRI things may be clearer for you.
  • Chris01
    Chris01 Member Posts: 32
    edited 30. Nov -1, 00:00
    Options
    I have been prescribed ER Tramadol on and off for pain relief. It gives me moderate relief along with some side effects like headache, drowsiness and occasional constipation.

    No experience of patches yet, but I am sure someone with more experience will join discussion soon. What all I read is, they work fine for some time, but obviously, like all other medications, you can sometimes build up a tolerance to them and then require a higher dose. Good luck.

    Chris.
  • barbara12
    barbara12 Member Posts: 21,281
    edited 30. Nov -1, 00:00
    Options
    Hello vickyb17uk and a warm welcome form me..
    I have a few probs with facet joints..and bulging disc so was put on the butran patches, yes they did make me feel sick for around 2 to 3 days..but that soon ease up and now I don't feel at all sickly but have to keep on top of my bowel movement .. but ok now with the powders I'm on..I see you are on gabapentin..I had mine changed to pregabalin and they work much better for me..hope you can get some help very soon and glad to see you are having an MRI..
    Love
    Barbara